Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 122, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 13, 2009, 11:04 AM CDT for Clark County, Meade County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 11:04 AM CDT (16:04 UTC)
- Expired
- Jun 13, 2009, 11:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Clark County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:06 AM CDT | HAIL 1 | 3 Ene Meade, KS | THE HAIL FELL FOR 10 MINUTES ENDING AROUND 1106 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 131604 SVRDDC KSC025-119-131645- /O.NEW.KDDC.SV.W.0122.090613T1604Z-090613T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1104 AM CDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLARK COUNTY IN SOUTHWEST KANSAS. EAST CENTRAL MEADE COUNTY IN SOUTHWEST KANSAS. * UNTIL 1145 AM CDT * AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF MEADE...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MEADE... FOWLER... RURAL RESIDENCES OF EASTERN MEADE AND WESTERN CLARK COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3742 9994 3709 9995 3725 10035 3743 10035 TIME...MOT...LOC 1604Z 281DEG 21KT 3731 10025 $$ RUSSELL
3 follow-up statements
000 WWUS53 KDDC 131620 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1120 AM CDT SAT JUN 13 2009 KSC025-119-131645- /O.CON.KDDC.SV.W.0122.000000T0000Z-090613T1645Z/ MEADE KS-CLARK KS- 1120 AM CDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR WESTERN CLARK AND EAST CENTRAL MEADE COUNTIES... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF FOWLER...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FOWLER... RURAL RESIDENCES OF EASTERN MEADE AND WESTERN CLARK COUNTIES. AT 1106 AM CDT...QUARTER SIZED HAIL WAS REPORTED 3 MILES EAST NORTHEAST OF MEADE. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3725 10021 3739 10023 3742 9994 3709 9995 TIME...MOT...LOC 1619Z 281DEG 21KT 3729 10015 $$ RUSSELL
000 WWUS53 KDDC 131632 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1132 AM CDT SAT JUN 13 2009 KSC119-131642- /O.CAN.KDDC.SV.W.0122.000000T0000Z-090613T1645Z/ MEADE KS- 1132 AM CDT SAT JUN 13 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEADE COUNTY IS CANCELLED... * LOCATIONS IMPACTED INCLUDE... FOWLER... RURAL RESIDENCES OF EASTERN MEADE COUNTY. LAT...LON 3723 10008 3740 10009 3742 9994 3709 9995 TIME...MOT...LOC 1632Z 281DEG 21KT 3728 10005 $$ KSC025-131645- /O.CON.KDDC.SV.W.0122.000000T0000Z-090613T1645Z/ CLARK KS- 1132 AM CDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR WESTERN CLARK COUNTY... AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL CLARK COUNTY...OR 9 MILES SOUTHEAST OF FOWLER...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF WESTERN CLARK COUNTY. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3723 10008 3740 10009 3742 9994 3709 9995 TIME...MOT...LOC 1632Z 281DEG 21KT 3728 10005 $$ RUSSELL
000 WWUS53 KDDC 131638 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1138 AM CDT SAT JUN 13 2009 KSC025-131647- /O.EXP.KDDC.SV.W.0122.000000T0000Z-090613T1645Z/ CLARK KS- 1138 AM CDT SAT JUN 13 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLARK COUNTY EXPIRES AT 1145 AM CDT... * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF WESTERN CLARK COUNTY. THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER WESTERN CLARK COUNTY. LAT...LON 3723 10008 3740 10009 3742 9994 3709 9995 TIME...MOT...LOC 1637Z 281DEG 21KT 3727 10001 $$ RUSSELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:47 AM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 3:47 AM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 347 AM CDT SAT JUN 13 2009 .DISCUSSION... DAYS 1-2... THE FORECAST CHALLENGES THIS CYCLE ARE MANY BUT THE MOST DIFFICULT ARE THE CONTINUED POSSIBILITY FOR CONVECTION AND VARYING CLOUD COVER AND ITS AFFECT ON TEMPERATURES. RIGHT NOW, CONVECTION CONTINUES TO BUBBLE OVER EAST-CENTRAL COLORADO WITH SOME STORMS MANAGING TO SURVIVE LONG ENOUGH TO CROSS INTO NW KS. AM SEEING SOME ECHOES OVER MY NRN ZONES BUT SUSPECT THIS JUST CLOUD RETURNS OR VIRGA SINCE ALL AFFECTED OBSERVING SITES ARE REPORTING CLR BELOW. THE REST OF MY CWA (KDDC SOUTH) IS CLEAR ATM. ON THE SYNOPTIC SCALE, A TROF REMAINS ALONG THE US WEST COAST AND THE NEXT WAVE IS COMING ONSHORE OVER NW OLD MEXICO. AHEAD OF THE WAVE, A 100KT+ JET IS PUSHING INTO SRN AZ WHILE FURTHER AHEAD, A RIDGE HAS DEVELOPED ALONG THE SPINE OF THE ROCKIES. THE RIDGING HAS TURNED OUR FLOW ALOFT TEMPORARILY TO MORE WEST THAN SW. AT THE SURFACE, A STNRY FRONT STRETCHES FROM N TX TO CENTRAL OK WHILE WEAK UPSLOPE FLOW CONTINUES ACROSS KS. IN THE NOW TERM, THE NAM/RUC BOTH SHOW A LITTLE PRECIP DEVELOPING THIS MORNING OVER MY SW ZONES. MOISTURE CONVERGENCE IS EVIDENT IN THE MODELS AS THE SFC FRONT BEGINS TO LIFT SLOWLY NORTH. WHILE NOTHING IS HAPPENING AT THE MOMENT, 11-3.9 SAT IMAGERY DOES SHOW SOME LOW-MID CLOUD BEGINNING TO DEVELOP AS UPSLOPE FLOW INCREASES OVER THE TX/OK PANHANDLES. THINK THIS WILL CONTINUE TO SPREAD NORTHWARD AND HAVE INSERTED SLIGHT CHC POPS FOR MY S/SW ZONES. ALSO INSERTED SLGT CHANCE FURTHER NORTH TO COVER ANY RESIDUAL PRECIP FROM CONVECTION OVER CO THAT SURVIVES INTO KS. FOR THE REST OF TODAY AND TONIGHT, THE RIDGE AXIS WILL MOVE EAST AS THE UPPER WAVE MAKES ITS WAY INTO THE SRN ROCKIES. WILL SEE SOME DESTABILIZATION OVER THE HIGH PLAINS TODAY AS UPSLOPE FLOW AND MOISTURE INCREASE AND AM CARRYING SLIGHT CHANCE POPS FOR THE AFTERNOON. BY TONIGHT, THE ELEMENTS START TO COME TOGETHER FOR A ROUND OF STORMS. THE AFOREMENTIONED UPPER JET BEGINS TO NOSE IN OVER THE CENTRAL PLAINS. THE THETA-E RIDGE MOVES NW AND STRETCHES FROM NE CO THROUGH SW KS BY THIS EVENING. A LLJ DEVELOPS OVER OK/TX PANHANDLES AND NOSES IN OVER SW KS. WE ALSO HAVE HINTS OF A H7 FRONTAL ZONE DEVELOPING OVER NW KS AS WELL AS SOME WEAK ISENTROPIC LIFT FROM H8-H7. THINK THE MOST LIKELY SCENARIO IS YET ANOTHER ROUND OF CONVECTION DEVELOPING OVER THE COLORADO PLAINS IN THE AFTERNOON WHICH EVOLVES INTO A MCS AND FOLLOWS THE THETA-E RIDGE INTO KANSAS TONIGHT. IT COULD ERUPT QUITE NICELY AS IT ENCOUNTERS THE INTERSECTION OF THE LLJ AND MID LEVEL FRONT, SOMEWHERE OVER WESTERN KANSAS. LOW LEVEL SHEAR AND INSTABILITY ARE CERTAINLY SUFFICIENT TO SUPPORT SEVERE WEATHER WITH ANY OF THESE STORMS. HAVE CARRIED THE HIGHEST POPS OVER MY NRN CWA FOR THIS EVENING AND TONIGHT BUT ITS NOT HARD TO IMAGINE A NEARLY EXACT REPEAT OF THURSDAY NIGHTS ACTIVITY. FOR SUNDAY, STRONG MOISTURE ADVECTION CONTINUES OVER CENTRAL KANSAS. A SUBSTANTIAL THETA-E RIDGE WILL BE RIGHT OVER SW KS BY AFTERNOON WITH A SHARP DRY LINE SOMEWHERE OVER FAR SW KS. AS A RESULT OF THE DEEP MOISTURE POOL, CAPES SOAR TO OVER 3000 J/KG IN A NARROW SWATH ALONG THE DRY LINE. NOT SEEING A REAL GOOD TRIGGER UNTIL EVENING WHEN ANOTHER S/WAVE COMES UP THROUGH THE SW FLOW. NEVERTHELESS, STORMS COULD EASILY BOIL ALONG THE DRYLINE IF WE GET ENOUGH HEATING. WILL HAVE TO WAIT AND SEE ON THAT BUT AM CERTAINLY CARRYING POPS SUN AFTERNOON INTO SUNDAY NIGHT. -WRIGHT DAYS 3-7... MODELS CONTINUE TO SUPPORT STRONG MID AND UPPER FLOW INTO WESTERN KANSAS FROM THE DESERT SOUTHWEST INTO MONDAY WITH WARM RIDGING ON WEDNESDAY. THEN A NORTHERN BRANCH SHORTWAVE TROUGH MOVES ACROSS THE PLAINS ON THURSDAY PUSHING A COLD FRONT ACROSS SOUTHWEST KANSAS ON FRIDAY MORNING. A MID LEVEL SHORTWAVE TROUGH GOES THROUGH MONDAY MORNING PUSHING MUCH OF THE RAINFALL TO THE EAST. BY MONDAY AFTERNOON A DRYLINE SETS UP TO OUR WEST WITH A FRONTAL BOUNDARY ACROSS OUR CENTRAL CWA. STRONG MID LEVEL FLOW OVERHEAD WILL PROVIDE ENOUGH SHEAR FOR SOME SEVERE THUNDERSTORMS NEAR THE DRYLINE THEN SPREADING EAST. THEN FOR TUESDAY UPSLOPE FLOW WITH A FRONTAL BOUNDARY JUST TO OUR SOUTH AND MID LEVEL FLOW AROUND 30KTS COULD GIVE US A FEW THUNDERSTORMS. BY WEDNESDAY THE WARM FRONT SURGES NORTH WITH FORECAST 850MB TEMPS CLIMBING TO AROUND 30 TO 32C INTO THURSDAY AHEAD OF COLD FRONT FOR FRIDAY MORNING. THIS WILL GIVE HIGHS TEMPS IN PARTS OF SOUTHWEST KANSAS INTO THE TRIPLE DIGITS. HAVE ADJUSTED UP A FEW DEGREES FROM PREVIOUS FORECAST. HIGH TEMPS FALL BACK INTO THE 90S TO 80S WITH THE COLD FRONT ON FRIDAY. OVERNIGHT LOWS CONTINUE INTO THE 60S WITH THE WARMEST AROUND 70 BY THURSDAY MORNING. && .AVIATION... LOOK FOR VFR CONDITIONS TODAY WITH ANOTHER MCS SPREADING INTO SOUTHWEST KANSAS AROUND AND AFTER MIDNIGHT. LOOK FOR MAINLY MVFR CIGS WITH NUMEROUS THUNDERSTORMS INTO SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 80 64 83 66 / 40 40 50 50 GCK 80 62 83 62 / 40 40 40 50 EHA 78 60 89 63 / 30 30 30 30 LBL 81 63 87 65 / 40 40 40 40 HYS 78 63 81 65 / 30 60 50 50 P28 85 68 85 68 / 30 40 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN34/06/06
Hazardous weather outlook, Jun 13, 4:06 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 406 AM CDT SAT JUN 13 2009 KSZ030-031-043>046-061>066-074>081-084>090-140915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 406 AM CDT SAT JUN 13 2009 /306 AM MDT SAT JUN 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO FORM OVER COLORADO THIS AFTERNOON AND MOVE INTO WESTERN KANSAS THIS EVENING AND TONIGHT. CONDITIONS ARE SUCH THAT SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THESE STORMS. THE PRIMARY THREAT WILL BE LARGE HAIL BUT DAMAGING WIND AND ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AS MOISTURE INCREASES AND A DRY LINE DEVELOPS. A FRONT WILL PUSH INTO WESTERN KANSAS ON MONDAY FOR A CONTINUE THREAT OF SEVERE WEATHER. THE WEATHER IS EXPECTED TO FINALLY SETTLE DOWN TUESDAY AND FOR THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT OVER MUCH OF SOUTHWEST KANSAS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
In the hours before
Local storm report, Jun 13, 9:36 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
936 AM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 10 E CLARK STATE LAKE 37.37N 99.60W
06/13/2009 E1.00 INCH CLARK KS PUBLIC
&&
LEELocal storm report, Jun 13, 9:45 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
945 AM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL 12 NNW PROTECTION 37.37N 99.55W
06/13/2009 E1.00 INCH CLARK KS PUBLIC
&&
LEELocal storm report, Jun 13, 10:09 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1009 AM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL 9 SE CLARK STATE LAKE 37.31N 99.65W
06/13/2009 E1.25 INCH CLARK KS TRAINED SPOTTER
&&
LEELocal storm report, Jun 13, 10:16 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1016 AM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 5 NNW COPELAND 37.61N 100.65W
06/13/2009 E0.88 INCH HASKELL KS PUBLIC
&&
LEELocal storm report, Jun 13, 10:17 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 AM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL 8 NE HICKOK 37.64N 101.13W
06/13/2009 E0.75 INCH GRANT KS PUBLIC
THE HAIL LASTED FOR 5 MINUTES.
0740 AM HAIL 3 N MISSLER 37.37N 100.44W
06/13/2009 E1.00 INCH MEADE KS PUBLIC
THE HAIL LASTED FOR 5 MINUTES.
0756 AM HAIL MEADE 37.28N 100.34W
06/13/2009 E1.00 INCH MEADE KS LAW ENFORCEMENT
50 TO 60 MPH WINDS WERE ALSO REPORTED.
0810 AM HAIL FOWLER 37.38N 100.20W
06/13/2009 E0.75 INCH MEADE KS LAW ENFORCEMENT
50 TO 60 MPH WINDS WERE ALSO REPORTED.
0815 AM HAIL 8 SE FOWLER 37.29N 100.11W
06/13/2009 E1.50 INCH MEADE KS PUBLIC
0830 AM HAIL 9 S MINNEOLA 37.31N 99.98W
06/13/2009 E1.00 INCH CLARK KS PUBLIC
THE HAIL WAS COVERING THE GROUND.
0925 AM HAIL 9 SE CLARK STATE LAKE 37.31N 99.65W
06/13/2009 E1.25 INCH CLARK KS TRAINED SPOTTER
0930 AM HAIL 10 E CLARK STATE LAKE 37.37N 99.60W
06/13/2009 E1.00 INCH CLARK KS PUBLIC
0943 AM HAIL 12 NNW PROTECTION 37.37N 99.55W
06/13/2009 E1.00 INCH CLARK KS PUBLIC
0955 AM HAIL 5 NNW COPELAND 37.61N 100.65W
06/13/2009 E0.88 INCH HASKELL KS PUBLIC
&&
LEESpecial weather statement, Jun 13, 10:48 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1048 AM CDT SAT JUN 13 2009 KSZ078-131630- FORD- 1048 AM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD COUNTY... AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ENSIGN...MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3765 9982 3747 9984 3748 10021 3766 10020 TIME...MOT...LOC 1549Z 277DEG 20KT 3757 10016 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:30 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 45 min |
| Jun 13, 6:30 AM CDT | Special Weather Statement | DDC | Haskell | 60 min |
| Jun 13, 7:05 AM CDT | Special Weather Statement | DDC | Haskell | 55 min |
| Jun 13, 7:18 AM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade, Seward | 57 min |
| Jun 13, 8:22 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 44 min |
| Jun 13, 9:18 AM CDT | Special Weather Statement | DDC | Clark | 42 min |
| Jun 13, 9:29 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 46 min |
| Jun 13, 9:34 AM CDT | Special Weather Statement | DDC | Haskell | 41 min |
| Jun 13, 10:48 AM CDT | Special Weather Statement | DDC | Ford | 42 min |
| Jun 13, 11:55 AM CDT | Special Weather Statement | DDC | Clark | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.